Alert archive / Illinois / River Flood Warnings in 2025
River Flood Warning 2, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Mar 24, 2025, 5:43 AM CDT for Clay County, Richland County, Illinois. It took effect at Mar 24, 2025, 8:47 AM CDT. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2025, 5:43 AM CDT (10:43 UTC)
- In effect from
- Mar 24, 2025, 8:47 AM CDT
- Expired
- Mar 25, 2025, 2:53 PM CDT
- In force
- 30 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 18.81 ft at Mar 24, 2025, 11:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
914
WGUS43 KILX 241043
FLWILX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lincoln IL
543 AM CDT Mon Mar 24 2025
...The National Weather Service in Lincoln IL has issued a Flood
Warning for the following rivers in Illinois...
Little Wabash River below Clay City affecting Richland and Clay
Counties.
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to remain aware of the
latest forecasts and associated flood risk for their area. Stay
tuned for further updates on this flooding situation.
Additional information is available at www.weather.gov.
&&
ILC025-159-250300-
/O.NEW.KILX.FL.W.0002.250324T1536Z-250325T0652Z/
/CLAI2.1.ER.250324T1536Z.250324T1800Z.250325T0051Z.NO/
543 AM CDT Mon Mar 24 2025
...FLOOD WARNING IN EFFECT FROM THIS MORNING TO JUST AFTER MIDNIGHT
TONIGHT...
* WHAT...Minor flooding is forecast.
* WHERE...Little Wabash River below Clay City.
* WHEN...From this morning to just after midnight tonight.
* IMPACTS...At 18.0 feet, Water begins to flood left bank farmland.
* ADDITIONAL DETAILS...
- At 4:45 AM CDT Monday the stage was 17.5 feet.
- Forecast...The river is expected to rise above flood stage
late this morning to a crest of 18.2 feet this afternoon. It
will then fall below flood stage this evening.
- Flood stage is 18.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Tue Wed Thu
Little Wabash River
Clay City 18.0 17.5 Mon 4 am CDT 16.2 11.8 9.7
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
NMA6 follow-up statements
619
WGUS83 KILX 241347
FLSILX
Flood Statement
National Weather Service Lincoln IL
847 AM CDT Mon Mar 24 2025
...The Flood Warning is extended for the following rivers in
Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties.
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to remain aware of the
latest forecasts and associated flood risk for their area. Stay
tuned for further updates on this flooding situation.
Additional information is available at www.weather.gov.
&&
ILC025-159-250600-
/O.EXT.KILX.FL.W.0002.250324T1347Z-250325T1200Z/
/CLAI2.1.ER.250324T1237Z.250324T1800Z.250325T0600Z.NO/
847 AM CDT Mon Mar 24 2025
...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING TO TOMORROW
MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Little Wabash River below Clay City.
* WHEN...From this morning to tomorrow morning.
* IMPACTS...At 18.5 feet, Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
* ADDITIONAL DETAILS...
- At 7:45 AM CDT Monday the stage was 18.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:45 AM CDT Monday was 18.0 feet.
- Forecast...The river is expected to rise to a crest of 18.5
feet this afternoon. It will then fall below flood stage just
after midnight tonight.
- Flood stage is 18.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Tue Wed Thu
Little Wabash River
Clay City 18.0 18.0 Mon 7 am CDT 17.1 11.8 9.7
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
Barnes722
WGUS83 KILX 242020
FLSILX
Flood Statement
National Weather Service Lincoln IL
320 PM CDT Mon Mar 24 2025
...The Flood Warning continues for the following rivers in
Illinois...
Little Wabash River below Clay City affecting Richland and Clay
Counties.
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to remain aware of the
latest forecasts and associated flood risk for their area. Stay
tuned for further updates on this flooding situation.
Additional information is available at www.weather.gov.
&&
ILC025-159-251200-
/O.CON.KILX.FL.W.0002.000000T0000Z-250325T1200Z/
/CLAI2.1.ER.250324T1237Z.250324T1945Z.250325T0600Z.NO/
320 PM CDT Mon Mar 24 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Little Wabash River below Clay City.
* WHEN...Until tomorrow morning.
* IMPACTS...At 18.5 feet, Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
* ADDITIONAL DETAILS...
- At 2:45 PM CDT Monday the stage was 18.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:45 PM CDT Monday was 18.6 feet.
- Forecast...The river is expected to fall below flood stage
just after midnight tonight and continue falling to 7.5 feet
Saturday morning.
- Flood stage is 18.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Tue Wed Thu
Little Wabash River
Clay City 18.0 18.6 Mon 2 pm CDT 15.8 11.1 9.3
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
37377
WGUS83 KILX 250132
FLSILX
Flood Statement
National Weather Service Lincoln IL
832 PM CDT Mon Mar 24 2025
...The Flood Warning is extended for the following rivers in
Illinois...
Little Wabash River below Clay City affecting Richland and Clay
Counties.
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to remain aware of the
latest forecasts and associated flood risk for their area. Stay
tuned for further updates on this flooding situation.
Additional information is available at www.weather.gov.
&&
ILC025-159-251745-
/O.EXT.KILX.FL.W.0002.000000T0000Z-250325T2100Z/
/CLAI2.1.ER.250324T1237Z.250325T0600Z.250325T1500Z.NO/
832 PM CDT Mon Mar 24 2025
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Little Wabash River below Clay City.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 19.0 feet, 2600E Road begins to flood 1.5 miles south
of Wynoose.
* ADDITIONAL DETAILS...
- At 7:45 PM CDT Monday the stage was 18.8 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:45 PM CDT Monday was 18.8 feet.
- Forecast...The river is expected to rise to a crest of 18.8
feet just after midnight tonight. It will then fall below
flood stage late tomorrow morning.
- Flood stage is 18.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Tue Wed Thu
Little Wabash River
Clay City 18.0 18.8 Mon 7 pm CDT 16.3 11.9 9.8
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
37360
WGUS83 KILX 251333
FLSILX
Flood Statement
National Weather Service Lincoln IL
833 AM CDT Tue Mar 25 2025
...The Flood Warning is extended for the following rivers in
Illinois...
Little Wabash River below Clay City affecting Richland and Clay
Counties.
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to remain aware of the
latest forecasts and associated flood risk for their area. Stay
tuned for further updates on this flooding situation.
Additional information is available at www.weather.gov.
&&
ILC025-159-260230-
/O.EXT.KILX.FL.W.0002.000000T0000Z-250326T0224Z/
/CLAI2.1.ER.250324T1237Z.250325T0515Z.250325T2024Z.NO/
833 AM CDT Tue Mar 25 2025
...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Little Wabash River below Clay City.
* WHEN...Until late this evening.
* IMPACTS...At 18.5 feet, Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
* ADDITIONAL DETAILS...
- At 7:45 AM CDT Tuesday the stage was 18.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:45 AM CDT Tuesday was 18.8 feet.
- Forecast...The river is expected to fall below flood stage
late this afternoon and continue falling to 8.2 feet Sunday
morning.
- Flood stage is 18.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Wed Thu Fri
Little Wabash River
Clay City 18.0 18.6 Tue 7 am CDT 16.8 14.4 11.5
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
Barnes972
WGUS83 KILX 251711
FLSILX
Flood Statement
National Weather Service Lincoln IL
1211 PM CDT Tue Mar 25 2025
...The Flood Warning continues for the following rivers in
Illinois...
Little Wabash River below Clay City affecting Richland and Clay
Counties.
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to remain aware of the
latest forecasts and associated flood risk for their area. Stay
tuned for further updates on this flooding situation.
Additional information is available at www.weather.gov.
&&
ILC025-159-260045-
/O.EXT.KILX.FL.W.0002.000000T0000Z-250326T0045Z/
/CLAI2.1.ER.250324T1237Z.250325T0515Z.250325T1845Z.NO/
1211 PM CDT Tue Mar 25 2025
...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Little Wabash River below Clay City.
* WHEN...Until this evening.
* IMPACTS...At 18.0 feet, Water begins to flood left bank farmland.
* ADDITIONAL DETAILS...
- At 11:45 AM CDT Tuesday the stage was 18.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 11:45 AM CDT Tuesday was 18.8 feet.
- Forecast...The river is expected to fall below flood stage
this afternoon and continue falling to 7.9 feet Sunday
morning.
- Flood stage is 18.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Wed Thu Fri
Little Wabash River
Clay City 18.0 18.2 Tue 11 am CD 13.9 11.2 9.6
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
Barnes045
WGUS83 KILX 251953
FLSILX
Flood Statement
National Weather Service Lincoln IL
253 PM CDT Tue Mar 25 2025
...The Flood Warning is cancelled for the following rivers in
Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties.
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
ILC025-159-252100-
/O.CAN.KILX.FL.W.0002.000000T0000Z-250325T1953Z/
/CLAI2.1.ER.250324T1237Z.250325T0515Z.250325T1852Z.NO/
253 PM CDT Tue Mar 25 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Little Wabash River below Clay City.
* ADDITIONAL DETAILS...
- At 2:45 PM CDT Tuesday the stage was 17.9 feet.
- Forecast...The river is expected to fall to 7.9 feet Sunday
morning.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Wed Thu Fri
Little Wabash River
Clay City 18.0 17.9 Tue 2 pm CDT 13.9 11.2 9.6
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
37What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Mar 24, 2:54 AM CDT, 2 hours 49 minutes earlier. Its key messages:
- Cool and breezy today with occasional wind gusts up to 35 mph. Then, scattered showers possible tonight into Tuesday (20-50% chance).
- A brief pause in the gusty winds will occur Tuesday and Wednesday amid seasonable temperatures.
- A period of wet, windy and much warmer temperatures returns Thursday and extends through the remainder of the week, with some thunderstorm potential over the weekend.
Area forecast discussion, Mar 24, 2:54 AM CDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 254 AM CDT Mon Mar 24 2025 .KEY MESSAGES... - Cool and breezy today with occasional wind gusts up to 35 mph. Then, scattered showers possible tonight into Tuesday (20-50% chance). - A brief pause in the gusty winds will occur Tuesday and Wednesday amid seasonable temperatures. - A period of wet, windy and much warmer temperatures returns Thursday and extends through the remainder of the week, with some thunderstorm potential over the weekend. && .DISCUSSION...(through next Monday) Issued at 1236 AM CDT Mon Mar 24 2025 A dry and well-mixed PBL will result in gusty winds continuing today behind the departing upper-level low. Model soundings from the HRRR/RAP suggest good momentum transfer from the sfc to about 800mb, with 25-35 mph gusts attainable amid steep low-level lapse rates. Winds will then shut off tonight as a sfc ridge axis pushes across the Upper-Mississippi Valley and into the Great Lakes region. Some signal exists for banded precip late tonight into Tuesday as a low-level, NW-SE oriented baroclinic zone sharpens beneath a corresponding upper-level speed max. Near-sfc moisture will be very limited, but the mesoscale/FGEN forcing appears strong enough to tap into the better mid-level moisture. A quick glance at the various HREF members confirms a narrow axis of banded precip overnight into Tuesday, but with very poor consensus on exactly where the band of FGEN develops, providing solutions anywhere between Rockford and St Louis. The variance among HREF members is likely camouflaging the Mean, which offers a modest 0.01"-0.10" of QPF associated with the banded precip event. The better forecast is the HREF QPF LPMM, which eclipses 0.25" within and wherever the narrow band develops. But, keep in mind that most locations will get nothing. The pattern more or less stays the same Tuesday night into Wednesday with transient bands of FGEN streaming across the region, perhaps helping to squeeze out additional light precip. But again, most locations will remain dry. Precip chances then turn off Wednesday through Wednesday night as surface high pressure builds into the region beneath increasing heights. In fact, Wednesday appears to the be the quintessential spring day with plenty of sunshine, very little wind, and temperatures around 60 degF. A big pattern change begins to unfold Thursday onward as an upper trough moves onshore the western US. Surface winds over Illinois will become southerly as a warm front lifts across the area, helping to boost temperatures and humidity. Scattered showers and thunderstorms will return Thursday evening as synoptic lift increases on the nose of a strong LLJ and ahead of a few shortwaves cresting a flattening ridge. Convection during this period is most likely elevated and non-severe. Confidence in the forecast beyond Thursday, particularly with respect to convection, is much lower. We do know it will become increasingly windy and warm, with good consensus for upper 70s temperatures by Friday, and again on Saturday ahead of a cold front. With the upper ridge breaking down and there being a multiplicity of shortwaves lifting across the central US, we have maintained at least a chance for additional precip Friday through Saturday morning, though there is some semblance of split-flow (blocking) over central IL during this time. The better signal for showers and storms returns Saturday night into Sunday as a cold front pushes through the region. The predictability for severe weather accompanying the weekend front remains low, though various machine- learning progs do exhibit modest probabilities. MJA && .AVIATION... (For the 06z TAFs through 06z Monday Night) Issued at 1220 AM CDT Mon Mar 24 2025 Mostly clear skies aside from a few cirrus will be in place overnight. Low stratus over northern Illinois should stray clear of northern airfields, but will monitor trends and update if they happen to dip further south than guidance suggests. Northwest winds will turn breezy by mid morning, with gusts up to 30 kts expected through the afternoon. A ridge axis will allow winds to lighten Monday evening as they gradually back to the south and become variable overnight. NMA && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 24, 3:16 AM CDT, 2 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 316 AM CDT Mon Mar 24 2025 ILZ027>031-036>038-040>057-061>063-066>068-071>073-250815- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 316 AM CDT Mon Mar 24 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. MJA
Nearby
River Flood Warnings in Illinois, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.